What to do with an attack of an arrhythmia
Author Ольга Кияница
Arrhythmia is characterized by the appearance of symptoms of rhythm disturbance at the most inappropriate time. Often, in the face of emotional or physical over-voltage, it can also develop after overeating or consuming cardiotropic substances (strong coffee, alcohol, some medications).
There are various forms of arrhythmia, each of which manifests itself in a certain way and passes either alone or with the help of special therapy.
Physiological arrhythmias, which from the position of the clinic are sinus arrhythmias, tachycardia, respiratory arrhythmia, lung manifestations of bradycardia and blockade of the first degrees, do not require specific treatment. If the patient leads a healthy lifestyle and does not suffer from hypodynamia or obesity, then attacks through time pass independently. Another situation may arise with arrhythmias such as cramping, tremor, paroxysmal tachycardia or severe bradycardia. Here you may need to know what to do when an arrhythmia attacks your heart to help the patient.
Video How to help yourself with arrhythmias: heart failure, severe breathing, fast heartbeat?
Patients with rhythm disturbances often know which drugs should be taken during an attack. With a low intensity of his expression, it is often enough to spend some time in a calm state. It is especially important to apply it when tachycardia, when a frequent heartbeat is felt. Also, there are simple and accessible methods for taking a tachycardia attack while staying at home or even at work.
1. You need to take a half-sitting position and sit a little with your eyes closed, while breathing deeply and holding your breath for a while. At the same time it is necessary to imagine that the air in the form of a coma seems to be pushed inward.
2. Massage of the carotid artery - with two fingers on the right side of the neck, the pulsation of a large vessel is felt and, for several minutes, it is massaged by slow movements.
To conduct massage of carotid sinus undesirable elderly patients, since at this age there is a high risk of blockage of vessels due to the separation of atherosclerotic plaque.
3. Effect of cool water - causes the body's reflex reaction to slow down the palpitation, which is why it is often used in tachycardia. To do this you need either to drink a little cool water, or, more effective, to dip your face into cold water.
The pressure on the eyelids, especially in the elderly and people with eye diseases, is fraught with eye injury. In particular, retinal detachment may occur.
It is very important to provide moral support to the patient, especially with the onset of arrhythmia for the first time. Often, when the rhythm is disturbed, there is anxiety and fear, so at such moments it is especially important to calm down on the part of relatives, a positive mood or even an understanding.
What to do with an attack of an arrhythmia and a loss of consciousness of the patient?
- First of all, the patient is freed from a variety of squeezing clothes, especially the area of the neck.
- The head goes back and the pulse is felt on the carotid artery (located on the neck from the right and left side).
- If there are no signs of respiration and heart rate is not determined, you need to carry out a cardiopulmonary resuscitation. This can be done by two people (one inhales the air, the other - doing an indirect heart massage in a ratio of 2:14). In the extreme case, one resuscitation unit works, performing an alternation of 7 massage movements of the heart and 1 st artificial inhalation of air.
Video HOW DO WE DO NOT LOSE AWARENESS AFTER ARITHMETIC APPLICATION
How to remove an attack of flashing arrhythmia?
To begin with, the patient is offered a sedative, one of the following: valocardin, corvalolum, valerianum, tincture of honeysuckle. If the doctor has been prescribed medication in the event of an attack, they should also be taken. Further actions depend on the form of flicker and complications:
- Paroxysmal atrial fibrillation often does not require urgent restoration of the rhythm, therefore the patient is placed in a semi-lying position and helps to relax as much as possible before the doctor arrives.
- The persistent form can only be recovered in the hospital environment, so it is best for the patient to wait for the ambulance to arrive safely.
- A permanent form of flickering - an attack can be eliminated either with the help of prescribed drugs by the doctor (mainly cardiac glycosides and beta-blockers) or in hospital settings.
Blinking may be complicated by thromboembolism, myocardial infarction or heart failure, in which case the attack of the arrhythmia is stopped by defibrillation, for which an ambulance brigade is called.
If it was not possible to quickly eliminate the signs of flickering and at the same time it determines the high risk of developing ventricular fibrillation, then a planned cardioversion in the intensive care unit under anesthesia is prescribed.
What drugs are used to relieve an arrhythmia attack?
Not all medications can be found in the first-aid kit, so the list below is for general information only, with which medical staff work during the elimination of an arrhythmia attack.
- Simultaneous administration of insulin, glucose, potassium chloride. Such a mixture is called polarizing. In the presence of diabetes, insulin and glucose are replaced by saline.
- Asparcams or panangin - the so-called vitamins for the heart, are given intravenously.
- Novokainamide on the physical. the solution - intravenously jet, sometimes combined with mesatone to prevent a sharp drop in blood pressure.
- Strofantin is a cardiac glycoside which is used only in the absence of chronic glycosidic intoxication.
- Corgillon - is injected droplets with a solution of glucose or saline. Not compatible with other antiarrhythmic drugs.
Recently, they have often become used to relieve the attacks of arrhythmia, propafenone. The drug is taken once in a dose of 600 mg (if the weight is more than 45 kg). It is available on prescription, therefore it is issued only to those whom he helped in conditions of a hospital.
Attack of the Morgagni-Adams-Stokes arrhythmia: what to do?
The syndrome is accompanied by loss of consciousness, therefore the following complex of actions is carried out:
- Artificial lung ventilation by mouth-to-mouth and indirect heart massage.
- Is administered atropine 0.1% or isadrin 0.02%.
- The effect of the above formulations increases the effect of prednisolone, which is administered intravenously slowly.
- The lack of positive results from the use of drugs is an indication of the use of transesophageal pacing.
- All patients with attacks MAS are obliged to be hospitalized.
Knowing how to properly remove an attack of arrhythmia, one can not only help the patient to improve general well-being, but also in some cases save a person life. Therefore, it is not necessary to ignore even minor symptoms of rhythm disturbance, as the disease can rapidly develop into a life-threatening condition. It is better to be attentive to each other in order to render first aid in a timely manner.
With acute myocardial infarction, very fast and adequate emergency care should be provided, after which the drug treatment is performed as soon as possible. The complex of urgent actions often depends on a person's life, which is why, at a high risk of developing a heart attack, you need to know in advance what to do and how.
The most critical conditions are considered shock, because with their development a person can die very quickly. If emergency care is not provided, including cardiogenic shock, death occurs within a few minutes. The occurrence of a violation is primarily associated with cardiovascular diseases.
Violation of the rhythm can significantly reduce the quality of human life. Especially often this happens when there is unconsciousness in the question as to why an arrhythmia arises. In such cases, the patient hurts himself because of ignoring the risk factors for the development of the disease.